Alert archive / Texas / Rip Current Statements in 2021

Rip Current Statement 1, NWS Corpus Christi, TX

January 10, 20214 counties in Texas

NWS Corpus Christi, TX issued this rip current statement at Jan 10, 2021, 5:24 AM CST for 4 counties in Texas. It took effect at Jan 10, 2021, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2021, 5:24 AM CST (11:24 UTC)
In effect from
Jan 10, 2021, 6:00 AM CST
Expired
Jan 11, 2021, 12:00 AM CST
In force
18 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WHUS44 KCRP 101124
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
524 AM CST Sun Jan 10 2021

TXZ345-442-443-447-110600-
/O.NEW.KCRP.RP.S.0001.210110T1200Z-210111T0600Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
524 AM CST Sun Jan 10 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the most experienced 
  swimmers away from shore into deeper water. These rip currents 
  can become life-threatening to anyone entering the surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

JCP

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this rip current statement went out at Jan 10, 4:05 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 10, 4:05 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
405 AM CST Sun Jan 10 2021

.SHORT TERM (Today through Monday)...

Scattered showers have continued affecting South Texas tonight, and
are expected to increase in coverage and intensity today. An upper
level trough will be sweeping across North Texas today as a coastal
low tracks northeastward from Mexico across the Coastal Bend. With
sufficient moisture in place along with isentropic lifting, showers
are likely to continue developing today with the possibility of
isolated thunderstorms. Rain chances are expected to begin
diminishing from west to east, beginning this afternoon with the
loss of isentropic lifting and as the associated cold front with
the upper level trough moves across South Texas and pushes the
coastal low into the gulf. With the possibility of pockets of
moderate to locally heavy showers, WPC has maintained portions of
the Coastal Bend and Victoria Crossroads under a marginal risk (5-
10% chance) of flash flooding within the Excessive Rainfall
Outlook. Clouds are expected to gradually move out of the area late
tomorrow morning, from west to east, giving way to partly cloudy
skies tomorrow afternoon.

With the coastal low moving into the gulf this afternoon, winds are
expected to build in its wake with wind gusts expected to reach 40
mph. Therefore a Wind Advisory was issued for coastal zones until 7
pm today. Winds are expected to begin subsiding tonight becoming a
light to moderate by tomorrow morning.

With increased cloud cover today and the cold front expected to
makes its way across the region, high temperatures today are
expected to range from the upper 40s for the northwest half of the
area to the 50s and southeast and even some 60s along the coast
ahead of the front. With the front clearing the area by late this
afternoon, temperatures tonight are expected to drop into the lower
30s inland and upper 30s near the coast. With that in mind, an SPS
for freezing temperatures will be issued for the next couple of
nights as some locations could get to or below freezing
temperatures. With cloud cover continuing to linger tomorrow morning
and strong cold air advection, high temperatures tomorrow are
expected to remain chilly with most locations struggling to break 50
degrees.

&&

.LONG TERM (Monday Night through Saturday)...

Long term period begins with a rather cold morning Tuesday. Freeze
warnings will likely be necessary as we get closer to this period.
Light winds and high pressure drifting directly over the area with
mainly clear skies should set the stage for low temperatures
dropping to the lower 30s for most of South Texas with some
locations possibly dropping below 30 for a couple of hours. By
Tuesday night the ridge has shifted a bit east but not so far as to
not bring another cold night. Some locations, mainly north could be
flirting with freezing temps once again. High temperatures will
remain below normal for Tuesday (50s) and Wednesday (lower to mid
60s).  Brief southerly flow is expected Thursday into Thursday night
as the ridge shifts over the gulf in advance of another cold front
approaching the area.  Timing is not great between models with this
front but looks like Thursday night or Friday morning at this point.
Moisture will increase a bit ahead of the front, but currently not
expecting enough for any mentionable rain chances.  Expect a
moderate drop in temps behind this next front, but not as cold as
the early front.

 &&

.MARINE...

A strong easterly wind will continue today as a coastal low moves
across the Coastal Bend. Winds are expected to become northerly by
tonight and increase to gale force until early Monday morning.
Therefore, the Small Craft Advisory will remain in effect and the
Gale Watch was upgraded to a Gale Warning. Strong winds Monday are
expected to gradually decrease throughout the day before subsiding
to moderate levels by Monday afternoon. Wave heights will increase
to around 10 feet tonight and continue into tomorrow with wave
heights subsiding by Monday afternoon. Showers will be probable
today over the area with the possibility of isolated thunderstorms
with rain chances tapering off tonight. Moderate offshore flow
weakens from moderate levels Tuesday to light levels on Wednesday.
A more southerly flow develops Thursday before another cold front
moves through late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    60  36  50  34  54  / 100  10   0   0   0
Victoria          48  35  48  30  54  /  90  40   0   0   0
Laredo            49  32  51  33  56  /  80   0   0   0   0
Alice             55  36  50  32  57  / 100   0   0   0   0
Rockport          59  39  49  34  55  / 100  20   0   0   0
Cotulla           46  31  51  31  58  /  90   0   0   0   0
Kingsville        60  36  51  32  56  / 100   0   0   0   0
Navy Corpus       63  40  50  39  54  / 100  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 3 PM this afternoon to midnight CST tonight
     For the following zones: Aransas Islands...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 4 PM CST this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Gale Warning from 4 PM this afternoon to 4 AM CST Monday For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 4 AM CST Monday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

JCP/84...SHORT TERM
PH/83...LONG TERM
Hazardous weather outlook, Jan 9, 3:10 PM CST, 14 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
310 PM CST Sat Jan 9 2021

TXZ229>234-239>247-342>347-442-443-447-101200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
310 PM CST Sat Jan 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered thunderstorms will be possible Sunday.

Freezing temperatures may occur early Tuesday morning. Near freezing
temperatures will be possible north Monday and Wednesday mornings.

Wind chill values will fall to the mid to upper 20s over the
Victoria Crossroads and northern Brush Country Monday morning and
Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
310 PM CST Sat Jan 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Small Craft Advisory is in effect from late this evening through
the overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms will be possible Sunday. Some of the
thunderstorms could become strong producing higher wind gusts.

Small Craft Advisory will continue through late Sunday afternoon.
A Gale Watch is in effect for the Gulf waters from late Sunday
afternoon through early Monday morning while a Small Craft
Advisory will continue for the bays. Small Craft Advisory
conditions will linger through Monday over the Gulf waters.

TMT

In the hours before

Special weather statement, Jan 10, 4:19 AM CST, 1 hour 5 minutes before
Special Weather Statement...RESENT
National Weather Service Corpus Christi TX
419 AM CST Sun Jan 10 2021

TXZ229>234-239>244-246-247-101230-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Refugio, McFaddin, Woodsboro, and Kamay
419 AM CST Sun Jan 10 2021

...NEAR OR BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT
AND TOMORROW NIGHT ACROSS PORTIONS OF SOUTH TEXAS...

As a cold front sweeps across South Texas, strong cold air
advection will result in temperatures tonight dropping to near
freezing mainly over the western Brush Country and Rio Grande
Plains where clouds will begin to clear overnight.

Tuesday night, with less cloud cover area wide and light winds,
many locations could reach or fall below freezing for a few hours.
A freeze warning will likely be needed for Tuesday night.

Freezing conditions can kill sensitive vegetation and possibly
damage unprotected outdoor plumbing. Continue to monitor the
latest forecasts for any updates on the freezing potential
over the next few days.

JCP
Special weather statement, Jan 10, 4:30 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
430 AM CST Sun Jan 10 2021

TXZ229>234-239>244-246-247-111030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Refugio, McFaddin, Woodsboro, and Kamay
430 AM CST Sun Jan 10 2021

...NEAR OR BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT
AND TOMORROW NIGHT ACROSS PORTIONS OF SOUTH TEXAS...

As a cold front sweeps across South Texas, strong cold air
advection will result in temperatures tonight dropping to near
freezing mainly over the western Brush Country and Rio Grande
Plains where clouds will begin to clear overnight.

Tuesday night, with less cloud cover area wide and light winds,
many locations could reach or fall below freezing for a few hours.
A freeze warning will likely be needed for Tuesday night.

Freezing conditions can kill sensitive vegetation and possibly
damage unprotected outdoor plumbing. Continue to monitor the
latest forecasts for any updates on the freezing potential
over the next few days.

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:20 AM CSTGale WarningCRP24 hr
Jan 10, 3:24 AM CSTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio19 hr
Jan 10, 11:58 AM CSTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jan 10, 12:27 PM CSTAreal Flood AdvisoryCRPAransas, Nueces, San Patricio3 hr

Nearby

Rip Current Statements in Texas, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.